Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

New subclasses of the class of close-to-convex functions


Author: Pran Nath Chichra
Journal: Proc. Amer. Math. Soc. 62 (1977), 37-43
MSC: Primary 30A32
MathSciNet review: 0425097
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper we introduce new subclasses of the class of close-to-convex functions. We call a regular function $ f(z)$ an alpha-close-to-convex function if $ (f(z)f'(z)/z) \ne 0$ for z in E and if for some nonnegative real number $ \alpha $ there exists a starlike function $ \phi (z) = z + \cdots $ such that

$\displaystyle \operatorname{Re} \;\left[ {(1 - \alpha )\frac{{zf'(z)}}{{\phi (z)}} + \alpha \frac{{(zf'(z))'}}{{\phi '(z)}}} \right] > 0$

for z in E.

We have proved that all alpha-close-to-convex functions are close-to-convex and have obtained a few coefficient inequalities for $ \alpha $-close-to-convex functions and an integral formula for constructing these functions.

Let $ {\mathfrak{F}_\alpha }$ be the class of regular and normalised functions $ f(z)$ which satisfy $ \operatorname{Re} \;(f'(z) + \alpha zf''(z)) > 0$ for z in E. $ f(z) \in {\mathfrak{F}_\alpha }$ gives $ \operatorname{Re} f'(z) > 0$ for z in E provided $ \operatorname{Re} \alpha \geqslant 0$. A sharp radius of univalence of the class of functions $ f(z)$ for which $ zf'(z) \in {\mathfrak{F}_\alpha }$ has also been obtained.


References [Enhancements On Off] (What's this?)

  • [1] I. S. Jack, Functions starlike and convex of order $ \alpha $, J. London Math. Soc. (2) 3 (1971), 469-474. MR 43 #7611. MR 0281897 (43:7611)
  • [2] F. R. Keogh and E. P. Merkes, A coefficient inequality for certain classes of analytic functions, Proc. Amer. Math. Soc. 20 (1969), 8-12. MR 38 # 1249. MR 0232926 (38:1249)
  • [3] T. H. MacGregor, Functions whose derivative has a positive real part, Trans. Amer. Math. Soc. 104 (1962), 532-537. MR 25 #4090. MR 0140674 (25:4090)
  • [4] P. T. Mocanu, Une propriété de convexité généralisée dans la théorie de la représentation conforme, Mathematica (Cluj) 11 (34) (1969), 127-133. MR 42 #7881. MR 0273000 (42:7881)
  • [5] S. S. Miller, P. T. Mocanu and M. O. Reade, All $ \alpha $-convex functions are univalent and starlike, Proc. Amer. Math. Soc. 37 (1973), 553-554. MR 47 #2044. MR 0313490 (47:2044)
  • [6] Z. Nehari, Conformal mapping, McGraw-Hill, New York, 1952. MR 13, 640. MR 0045823 (13:640h)
  • [7] Z. Nehari and E. Netanyahu, On the coefficients of meromorphic schlicht functions, Proc. Amer. Math. Soc. 8 (1957), 15-23. MR 18, 648. MR 0083038 (18:648d)
  • [8] K. Noshiro, On the theory of schlicht functions, J. Fac. Sci. Hokkaido Univ. (1) 2 (1934/35), 129-155. MR 0092859 (19:1171a)
  • [9] St. Ruscheweyh and T. Sheil-Small, Hadamard products of schlicht functions and the Pólya-Schoenberg conjecture, Comment. Math. Helv 48 (1973), 119-135. MR 48 #6393. MR 0328051 (48:6393)
  • [10] K. Sakaguchi, On a certain univalent mapping, J. Math. Soc. Japan 11 (1959), 72-75. MR 21 #5734. MR 0107005 (21:5734)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 30A32

Retrieve articles in all journals with MSC: 30A32


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9939-1977-0425097-1
PII: S 0002-9939(1977)0425097-1
Keywords: Alpha-starlike functions, convex functions, starlike functions, close-to-convex functions, radius of univalence
Article copyright: © Copyright 1977 American Mathematical Society